Author Topic: A possible side effect of Glatopa?  (Read 19 times)

0 Members and 0 Guests are viewing this topic.

Offline agate

  • Administrator
  • *****
  • Posts: 9419
  • MS diagnosed 1980
  • Location: Pacific Northwest
A possible side effect of Glatopa?
« on: August 27, 2022, 09:51:23 pm »
I've been taking Glatopa for over a year and a half now and have noticed that the initial reactions (burning, pain, swelling and redness at the injection site) have become less bothersome.


However, every now and then I have a bad night after one of the shots. It's always some searing pain that I often think is just arthritis acting up.


The long, long list of possible "adverse events" related to using this drug includes mention of "arthralgia."   That is really just another term for arthritis but it seems to mean "episodes of arthritis-like pain" instead of the more chronic condition we think of as "arthritis."


The pains, which are usually in the lower back, thighs, or legs, are difficult to put up with.  Since they often occur in the middle of the night after the shot day and continue till morning, and sometimes on into the next day or so, a person might be tempted to blame the Glatopa.


I am blaming the Glatopa, particularly for this latest episode (last night). It was sudden stabbing pain in the left lower back. I couldn't walk at all when the pain was at its most intense.


I have an idea about this. Maybe it would be best to be fairly quiet for an hour or so after the Glatopa shot. On Friday after I did the shot, I did a lot of physical activity for quite a while--walking with the rollator, adjusting the blinds for all of this building's first-floor windows, checking the media room to make sure the computers have been turned off, etc., etc.


I also took a large, cumbersome trash bag filled with trash to the dumpster. It was a long walk out there in the dark (there should be lighting out there but it's not working) and managed to get the trash into the spot where it belonged even though it was night out there and very dark.


This was more physical activity than I typically do after a shot. Maybe I can avoid any more of these episodes of very crippling pain if I take it easy for up to an hour after injecting.







MS Speaks--online for 16 years

SPMS, diagnosed 1980. Avonex 2001-2004. Copaxone 2007-2010. Glatopa (glatiramer acetate 40mg 3 times/week) since 12/16/20.

 

Related Topics

  Subject / Started by Replies Last post
0 Replies
178 Views
Last post February 28, 2018, 03:25:52 pm
by agate
1 Replies
216 Views
Last post December 26, 2018, 04:32:04 pm
by agate
0 Replies
27 Views
Last post April 27, 2021, 08:36:58 pm
by agate
0 Replies
9 Views
Last post May 24, 2022, 09:39:45 pm
by agate
0 Replies
14 Views
Last post September 15, 2022, 09:17:26 pm
by agate